Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I have been suffering from high blood pressure for a long time. My doctor has prescribed me with a number of drugs and combinations. The results have never been that great. During my last visit he told me he is thinking about prescribing me Benicar, but that he is worried about side effects. He didnt mention what they might be. Could anyone tell me what are the side effects of Benicar? Do the benefits outweigh the risks?

Loading...

Hi, I was taking Benicar for a while, but the side effects I experienced were getting on my nerves. The doctor changed my therapy and I am very happy I can now breathe normally and my back doesnt hurt no more. As you can see the side effects of Benicar I experienced were stuffy nose and back pain. But, this doesnt mean you will have the same problems. Like any other drug, Benicar produces side effects in a certain number of patients. Usually, this is a small number, but there is no way to tell if a person will experience these side effects or not. In my case no drug before or after Benicar produced any side effects. I am not aware that you could experience any serious side effects of Benicar, but you should talk to your doctor about it. As I said, back pain and stuffy nose werent serious, but I just couldnt take it anymore. And if Benicar could help you where no other drug did, than I think that the benefits certainly outweigh the risks and you should go for it.
Reply

Loading...

I just started taking Benicar a month ago. I have had high blood pressure for over 20 years. I've been taking Hydroclorthiaside (sp?) for years. I'm allergic to the usual meds such as Norvac and Adalat. I also take verapamil. Benicar was added to the mix when my blood pressure would not go lower than 150/90. Now after gaining 10 pounds and having my back go numb and hurt I'm wondering if it isn't the benicar. After doing some research on this med. I'm going to call my doctor and tell her I want off. Also I've been having 3 to 4 bowel movements whereas before I only had one or two a day. My right side is also hurting. I'm sure it is my liver. After a week of taking benicar I started having night cramps in my legs. My dr. told me to take 400 mg of calcium oxide. That helped. However, with this weight gain this is terrible. I'm already over weight and this extra weight is just more depression. I'd rather work now at losing my extra weight and the weight I'm already over as a way to lower my blood pressure. I'd love to hear what others are experiencing on this drug! Thanks!
Reply

Loading...

I am taking Benicar. Prior to Benicar I took Ziac which made me very sick. I would faint from Ziac and had lots of GI issues. High blood pressure is serious, and I do not dare not take meds. I think my high blood pressure is genetic. My dad died young with complications of high blood pressure. I think stress if the worst enemy of those with high blood pressure. I am eligible to retire next year, and I suspect I will see a big improvement when I retire.
Reply

Loading...

I have been taking Benicar HCT for 3 years with excellent results. The only problem I had was loose bowels but I can live with that. I was hospitalized recently with a rapid heart beat and the Dr. prescribed Verapamil. I'm not sure about this combination as it increased the bowel problem and hasn't seemed to help the rapid heart beat. I understand Verapamil is also a high blood pressure med and also has a lot of side effects like leg cramps which I now have occasionally. Anyone else taking this combination?
Reply

Loading...

The Verapamil was perscribed to reduce your rapid heart rate. Verapamil is a calcium channel blocker.



In cardiac pharmacology, calcium channel blockers are considered class IV antiarrhythmic agents. Since Calcium channels are especially concentrated in the sinoatrial and atrio-ventricular nodes, these agents can be used to decrease impulse conduction through the AV node, thus protecting the ventricles from atrial tachyarrhythmias. (translation: it slows your heart rate)
Reply

Loading...

I took Benicar for a year for my high blood pressure and noticed it increased my symptoms of Raynaud's syndrome to the point where I was tired of the chill and inconvenience with my fingers constantly experiencing spasms in the veins. My toes were experiencing similar discomfort. I think it is a calcium blocker and should not have been prescribed anyway. I am losing weight and hoping this will correct my blood pressure. I am not extremely heavy -- 135 lb. and 5' 4", but high blood pressure runs in my father's family so I will try a different drug if it is not controlled.
Reply

Loading...